Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 57, NWS Wichita, KS

April 29, 20164 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 29, 2016, 3:35 PM CDT for 4 counties in Kansas. It was in force for 55 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2016, 3:35 PM CDT (20:35 UTC)
Expired
Apr 29, 2016, 4:30 PM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 140 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 3:38 PM CDTTSTM WND GST 60N Independence, KS50 TO 60 MPH WINDS NORTH SIDE OF INDEPENDENCE WITH PEA SIZE HAIL
Apr 29, 3:40 PM CDTHAIL 0.88Neodesha, KS
Apr 29, 3:42 PM CDTTSTM WND GST 60Independence, KS
Apr 29, 3:42 PM CDTHAIL 1Neodesha, KS
Apr 29, 3:50 PM CDTHAIL 1Cherryvale, KSVIA BROADCAST MEDIA IN TULSA.
Apr 29, 3:58 PM CDTHAIL 0.88Dennis, KSTIME IS ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

720 
WUUS53 KICT 292035
SVRICT
KSC099-125-133-205-292130-
/O.NEW.KICT.SV.W.0057.160429T2035Z-160429T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
  NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
  WILSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHERN LABETTE COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 430 PM CDT

* AT 333 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR FREDONIA TO 6 MILES SOUTHWEST OF NEODESHA TO
  NEAR INDEPENDENCE...MOVING EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...INDEPENDENCE...CHANUTE...NEODESHA...FREDONIA...CHERRYVALE...
  ERIE...ALTAMONT...ST. PAUL...THAYER...ALTOONA...MOUND VALLEY...GALESBURG...
  LIBERTY...BOLTON...SYCAMORE...LABETTE...BENEDICT...
  STARK AND NEW ALBANY.

THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR
PORTIONS OF ELK...CHAUTAUQUA...WILSON...AND MONTGOMERY COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3714 9583 3738 9585 3759 9596 3774 9531
      3773 9510 3758 9509 3739 9509 3738 9508
      3721 9507
TIME...MOT...LOC 2033Z 272DEG 40KT 3752 9589 3738 9578 3721 9578 

HAIL...1.50IN
WIND...70MPH
 
$$

CARUSO
4 follow-up statements
650 
WWUS53 KICT 292048
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT FRI APR 29 2016

KSC099-125-133-205-292130-
/O.CON.KICT.SV.W.0057.000000T0000Z-160429T2130Z/
MONTGOMERY KS-NEOSHO KS-WILSON KS-LABETTE KS-
348 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN MONTGOMERY...NEOSHO...EASTERN WILSON AND NORTHERN
LABETTE COUNTIES...

AT 348 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ALTOONA TO 5 MILES SOUTH OF THAYER TO NEAR
CHERRYVALE...MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
PARSONS...CHANUTE...CHERRYVALE...ERIE...ST. PAUL...THAYER...ALTOONA...MOUND
VALLEY...GALESBURG...LABETTE...BENEDICT...STARK...EARLTON...LAKE PARSONS...
DENNIS...SOUTH MOUND...BIG HILL LAKE...PARSONS TRI CITY AIRPORT AND
CHANUTE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3718 9562 3739 9564 3763 9578 3774 9531
      3773 9510 3758 9509 3739 9509 3738 9508
      3723 9507
TIME...MOT...LOC 2048Z 263DEG 50KT 3755 9562 3741 9551 3724 9554 

HAIL...1.50IN
WIND...70MPH
 
$$

CARUSO
234 
WWUS53 KICT 292100
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT FRI APR 29 2016

KSC125-205-292110-
/O.CAN.KICT.SV.W.0057.000000T0000Z-160429T2130Z/
MONTGOMERY KS-WILSON KS-
400 PM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY AND
EASTERN WILSON COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3722 9549 3741 9547 3768 9553 3774 9533
      3773 9510 3739 9509 3738 9508 3723 9507
TIME...MOT...LOC 2100Z 271DEG 40KT 3763 9547 3741 9537 3725 9541 

$$

KSC099-133-292130-
/O.CON.KICT.SV.W.0057.000000T0000Z-160429T2130Z/
NEOSHO KS-LABETTE KS-
400 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NEOSHO AND NORTHERN LABETTE COUNTIES...

AT 400 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHANUTE TO NEAR GALESBURG TO NEAR MOUND VALLEY...
MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
PARSONS...CHANUTE...ERIE...ST. PAUL...THAYER...GALESBURG...LABETTE...STARK...
EARLTON...LAKE PARSONS...DENNIS...SOUTH MOUND...BIG HILL LAKE AND CHANUTE
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3722 9549 3741 9547 3768 9553 3774 9533
      3773 9510 3739 9509 3738 9508 3723 9507
TIME...MOT...LOC 2100Z 271DEG 40KT 3763 9547 3741 9537 3725 9541 

HAIL...1.50IN
WIND...70MPH
 
$$

CARUSO
389 
WWUS53 KICT 292113
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT FRI APR 29 2016

KSC099-133-292130-
/O.CON.KICT.SV.W.0057.000000T0000Z-160429T2130Z/
NEOSHO KS-LABETTE KS-
413 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NEOSHO AND NORTHERN LABETTE COUNTIES...

AT 413 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF ERIE TO 5 MILES NORTHEAST OF
PARSONS TO NEAR ALTAMONT...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
PARSONS...CHANUTE...ERIE...ST. PAUL...THAYER...GALESBURG...LABETTE...STARK...
EARLTON...LAKE PARSONS...DENNIS...SOUTH MOUND...BIG HILL LAKE AND CHANUTE
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3722 9549 3741 9547 3768 9553 3774 9533
      3773 9510 3739 9509 3738 9508 3723 9507
TIME...MOT...LOC 2113Z 272DEG 40KT 3763 9532 3741 9522 3725 9526 

HAIL...1.00IN
WIND...70MPH
 
$$

ES
342 
WWUS53 KICT 292127
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
427 PM CDT FRI APR 29 2016

KSC099-133-292136-
/O.EXP.KICT.SV.W.0057.000000T0000Z-160429T2130Z/
NEOSHO KS-LABETTE KS-
427 PM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NEOSHO AND NORTHERN LABETTE
COUNTIES WILL EXPIRE AT 430 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3722 9549 3741 9547 3768 9553 3774 9533
      3773 9510 3739 9509 3738 9508 3723 9507
TIME...MOT...LOC 2125Z 272DEG 40KT 3763 9532 3741 9522 3725 9526 

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:27 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 29, 3:27 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CDT FRI APR 29 2016

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 325 PM CDT FRI APR 29 2016

NEGATIVELY TILTED UPPER TROUGH APPROACHING FROM THE SOUTHWEST IN
CONCERT WITH STRONG ISENTROPIC ASCENT AND MOISTURE TRANSPORT HAS
RESULTED IN WIDESPREAD SHOWERS AND THUNDERSTORMS SPREADING
NORTHEAST ACROSS THE REGION THIS AFTERNOON. WHILE THE ATMOSPHERE
IS CAPPED TO NEAR- SURFACE BASED PARCELS...500-1500 J/KG OF
ELEVATED INSTABILITY ALONG WITH VERY STRONG EFFECTIVE DEEP LAYER
SHEAR IS RESULTING IN SCATTERED STRONG-SEVERE THUNDERSTORMS OVER
SOUTH-CENTRAL/SOUTHEAST KS THIS AFTERNOON. MAIN THREATS ARE 2 INCH
DIAMETER HAIL AND 60-70 MPH WINDS...ALONG WITH POCKETS OF VERY
HEAVY RAINFALL AND LOCALIZED FLOODING. TORNADO THREAT IS VERY LOW
GIVEN ELEVATED NATURE OF STORMS.

BASED TONIGHT'S FORECAST PRIMARILY OFF THE LATEST RAP/HRRR.
GFS...ECMWF AND NAM ARE WAY TOO SLOW CLEARING PRECIPITATION OUT.
THAT SAID...THINKING THIS INITIAL ROUND OF SHOWERS/THUNDERSTORMS
WILL EXIT TO THE NORTHEAST BY 5PM...WITH AT LEAST SOME RENEWED
DEVELOPMENT LIKELY THIS EVENING WEST OF I-135 SPREADING EAST AS
STRONG QG FORCING CONTINUES TO APPROACH FROM THE SOUTHWEST.
UNCERTAIN ON HOW WIDESPREAD THIS RENEWED DEVELOPMENT WILL BE GIVEN
EXTENT OF CURRENT ACTIVITY. SUSPECT IT WON'T BE AS WIDESPREAD AS
CURRENT...ALTHOUGH MAGNITUDE OF ELEVATED INSTABILITY AND SHEAR
COULD STILL PROMOTE A FEW STRONG-SEVERE STORMS OVER SOUTH-CENTRAL
AND SOUTHEAST KS. ANTICIPATE ALL SHOWER/THUNDERSTORM ACTIVITY TO
EXIT FAR NORTHEAST PORTIONS OF THE FORECAST AREA BY 2-4 AM.

ADK

.LONG TERM...(SATURDAY THROUGH FRIDAY)
ISSUED AT 325 PM CDT FRI APR 29 2016

OTHERWISE...FAIRLY QUIET WEATHER EXPECTED THROUGH THE WEEKEND AND
MUCH OF NEXT WEEK. LINGERING UPPER ENERGY MAY SUPPORT A FEW
SHOWERS OVER NORTHERN HALF OF KS SATURDAY. ANOTHER SHORTWAVE
APPROACHES FROM THE SOUTHWEST BY LATE WEEKEND...RESULTING IN
SCATTERED SHOWER CHANCES SUNDAY NIGHT INTO EARLY MONDAY. WEAK
FORCING AND NEGLIGIBLE INSTABILITY WILL PRECLUDE THUNDER MENTION.
TEMPERATURES THIS WEEKEND INTO EARLY NEXT WEEK WILL BE BELOW
NORMAL.

BUILDING UPPER RIDGE FROM THE WEST WILL SUPPORT TRANQUIL/DRY
WEATHER AND WARMING TEMPERATURES MID TO LATE WEEK. GFS ENSEMBLES
AND OTHER MEDIUM RANGE GUIDANCE STRONGLY SUGGESTS THE WESTERN
CONUS TROUGH WILL RELOAD BY NEXT WEEKEND...SUPPORTING INCREASING
THUNDERSTORM CHANCES AND POSSIBLY SEVERE WEATHER ONCE AGAIN BY
NEXT WEEKEND.

ADK

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1214 PM CDT FRI APR 29 2016

MVFR/IFR CONDITIONS WILL CONTINUE TO SPREAD EAST-NORTHEASTWARD
ACROSS CENTRAL...SOUTH CENTRAL INTO SOUTHEASTERN KANSAS THIS
AFTERNOON/EVENING. THIS WILL BE IN PART DUE TO EASTERLY BOUNDARY
LAYER WINDS AND INCREASED MOISTURE ADVECTION FROM OKLAHOMA...AND
PARTLY FROM OCCASIONAL SHOWERS/THUNDERSTORMS. THE STRONGER STORM
CORES WILL BE IN THE SOUTH...AFFECTING HUT...ICT...AND CNU LATE
THIS PM/EVE. HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS IN
ADDITION TO CLOUD TO GROUND LIGHTNING STRIKES. THE LOW STRATUS
WILL PERSIST THROUGH EARLY SATURDAY MORNING...THEN CEILINGS SHOULD
IMPROVE AND DISSIPATE TOWARD MID MORNING THROUGH MIDDAY...AS
WESTERLY BOUNDARY LAYER WINDS ENSUE.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    49  68  45  62 /  70  10  10  10
HUTCHINSON      48  63  43  60 /  70  10  10  10
NEWTON          50  65  44  61 /  80  10  10  10
ELDORADO        52  69  45  63 /  80  10  10  10
WINFIELD-KWLD   51  70  45  66 /  70  10   0  10
RUSSELL         44  58  42  56 /  80  30  20  10
GREAT BEND      44  59  41  57 /  70  20  10  10
SALINA          49  63  45  58 /  80  30  20  10
MCPHERSON       49  63  44  59 /  80  20  10  10
COFFEYVILLE     57  74  47  67 /  80  10  10  10
CHANUTE         60  73  47  64 /  90  20  10  10
IOLA            59  72  47  63 /  90  20  10  10
PARSONS-KPPF    59  74  47  66 /  80  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...ADK
LONG TERM...ADK
AVIATION...JMC
Hazardous weather outlook, Apr 29, 10:37 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1037 AM CDT FRI APR 29 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301545-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1037 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS POTENTIAL FOR LOCALLY HEAVY RAINFALL AND STRONG TO
SEVERE THUNDERSTORMS FOR LATE THIS AFTERNOON AND TONIGHT. THE
SEVERE THREAT WILL BE MAINLY OVER SOUTH CENTRAL AND SOUTHEASTERN
KANSAS...ESPECIALLY CLOSER TO THE OKLAHOMA BORDER...WHERE HAIL OF
QUARTER TO GOLFBALL SIZE IS POSSIBLE.

MINOR TO MODERATE FLOODING WILL PERSIST ALONG THE NEOSHO RIVER IN
SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD WARNING
STATEMENTS FOR THE MOST UP TO DATE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY...HOWEVER
STRONG OR SEVERE WEATHER IS NOT EXPECTED.

RIVER FLOODING ON THE NEOSHO IS FORECAST TO PERSIST INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Apr 29, 2:45 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
245 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND GST     2 WNW DOWNTOWN WICHITA  37.69N 97.38W
04/29/2016  E70 MPH          SEDGWICK           KS   TRAINED SPOTTER

&&

SGS
Local storm report, Apr 29, 2:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
250 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     TSTM WND GST     PARK CITY               37.80N 97.32W
04/29/2016  M62 MPH          SEDGWICK           KS   TRAINED SPOTTER

&&

SGS
Local storm report, Apr 29, 3:02 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     TSTM WND GST     BENTON                  37.79N 97.11W
04/29/2016  E56 MPH          BUTLER             KS   TRAINED SPOTTER

&&

SGS
Local storm report, Apr 29, 3:06 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     BENTON                  37.79N 97.11W
04/29/2016                   BUTLER             KS   LAW ENFORCEMENT

            10 INCH DIAMETER TREE LIMB REPORTED DOWN ACROSS MAIN
            STREET IN BENTON.

&&

SGS
Local storm report, Apr 29, 3:10 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
310 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND GST     TOWANDA                 37.80N 97.00W
04/29/2016  E55 MPH          BUTLER             KS   TRAINED SPOTTER

&&

SGS
Local storm report, Apr 29, 3:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HAIL             ELK CITY                37.29N 95.91W
04/29/2016  E1.50 INCH       MONTGOMERY         KS   TRAINED SPOTTER

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 1:31 PM CDTSpecial Weather StatementICTKingman29 min
Apr 29, 1:39 PM CDTSevere Thunderstorm WarningICTCowley, Sumner66 min
Apr 29, 2:05 PM CDTSpecial Weather StatementICTSedgwick55 min
Apr 29, 2:16 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk59 min
Apr 29, 2:31 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick59 min
Apr 29, 2:40 PM CDTAreal Flood WarningICTSedgwick5 hr
Apr 29, 2:54 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson66 min
Apr 29, 3:06 PM CDTSevere Thunderstorm WarningICTButler33 min
Apr 29, 3:19 PM CDTSevere Thunderstorm WarningICTCowley, Sumner18 min
Apr 29, 3:45 PM CDTSpecial Weather StatementICTGreenwood30 min
Apr 29, 4:12 PM CDTSpecial Weather StatementICTCowley33 min
Apr 29, 5:49 PM CDTSpecial Weather StatementICTLabette, Montgomery26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.